MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient contacted amo to report that her near vision was 20/100 following implant of an intraocular lens, iol.Patient stated she is planning on having the lens explanted.Follow up with the surgeon's office was performed.It was confirmed that the lens was explanted from a female patient's right eye on (b)(6) 2016.The lens was replaced with a model zlb00 lens with the same diopter size.No further information was provided.
 
Additional Manufacturer Narrative
On the initial report incorrectly indicated that the lens was explanted from the patient's right eye.Through follow-up it learned that the lens was explanted from the patient's left eye.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6250927
Report Number9614546-2017-00030
Device Sequence Number828400
Product Code POE
UDI-Device Identifier05050474605008
UDI-Public(01)05050474605008(17)211007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/07/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U100
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/03/2017
04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;